MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. HALO ONE; GUIDING SHEATH

CLEARSTREAM TECHNOLOGIES LTD. HALO ONE; GUIDING SHEATH
Model Number HLO54535
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiry date: 09/2023) h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the coating of the sheath allegedly peeled off when the sheath was wetted with saline.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the fourth complaint reported for this lot number.However, a device history record review was performed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was returned for evaluation.There was no evidence of peeling hydrophilic coating observed on the returned sheath or when it was wetted with saline water.The result of the investigation is unconfirmed for the reported sheath coating peeling issue.The root cause for the reported sheath coating peeling issue could not be determined based upon the available information received from the field communications and sample evaluation.Labeling review: the instructions for use for the halo one thin-walled guiding sheath was reviewed and the following sections are applicable: indication for use: the halo one¿ thin-walled guiding sheath is indicated for use in peripheral arterial and venous procedures requiring percutaneous introduction of intravascular devices.The halo one¿ thin-walled guiding sheath is not indicated for use in the neurovasculature or the coronary vasculature.Warnings: 1.Contents supplied sterile using ethylene oxide (eto).Non-pyrogenic.Do not re-use, reprocess or re-sterilize.This device is intended for single use only.2.Do not resterilize.After resterilization, the sterility of the product is not guaranteed because of an indeterminable degree of potential pyrogenic or microbial contamination which may lead to infectious complications.Cleaning, reprocessing and/or resterilization of the present medical device increases the probability that the device will malfunction due to potential adverse effects on components that are influenced by thermal and/or mechanical changes.3.This device has been designed for single use only.4.Visually inspect the packaging to verify that the sterile barrier is intact.Do not use if the sterile barrier is opened or damaged.5.Use the sheath prior to the ¿use by¿ date specified on the package.8.The halo one¿ thin-walled guiding sheath has not been evaluated for use in the neurovasculature or the coronary vasculature.10.Only advance or retract the sheath with the dilator inserted and only advance or retract the sheath and dilator while placed over a properly sized guidewire.11.Failure to deactivate the procedural device prior to removal through the sheath may cause damage to the sheath and may result in patient injury.Precautions: 1.The halo one¿ thin-walled guiding sheath shall only be used by trained physicians.Access procedures should be conducted under fluoroscopic guidance with appropriate x-ray equipment and / or ultrasound.4.The minimum acceptable sheath french size is printed on the package label.Do not attempt to pass devices through a smaller size sheath introducer than indicated on the device label.5.The pouch should be inspected prior to opening to ensure the sterile barrier is not compromised.The device should be carefully removed and placed in the sterile field.The entire procedure from skin puncture or incision to sheath withdrawal must be carried out aseptically.6.Carefully inspect the sheath prior to use to verify that the sheath has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.8.Insert dilator into the center of the sheath valve.Forced insertion of the dilator which misses the center of the valve may cause damage and result in blood leakage.9.Advance or withdraw the sheath slowly.If resistance is met do not advance or withdraw until the cause of resistance is determined.10.When inserting, manipulating or withdrawing a device through the introducer always maintain the introducer position.18.Do not place sutures on the sheath tubing since this may restrict access/flow through the sheath.When puncturing, suturing or incising near the sheath be careful not to damage the sheath.Proper functioning of the sheath depends on its integrity.Care should be used when handling the sheath.21.In order to activate the hydrophilic coating, it is recommended to wet the halo one¿ thin-walled guiding sheath with heparinized saline solution immediately prior to its insertion in the body.Failure to activate the coating may lead to suboptimal trackability of the sheath.To maintain lubricity this surface must be kept completely wet.22.Proper functioning of the halo one¿ thin-walled sheath depends on its integrity.Care should be used when handling the sheath.Damage may result from kinking, stretching, or forceful wiping of the halo one¿ thin-walled guiding sheath.Do not continue to use the sheath if the shaft has been bent or kinked.Storage: ¿store in a cool, dry, dark place.Rotate inventory so that the catheter and other dated products are used prior to the ¿use by¿ date.Do not use if packaging is damaged or opened.Directions for use: equipment required: ¿ sterile saline solution (heparinized).¿ sterile saline solution (heparinized) / contrast medium (2:1 ratio recommended).Halo one¿ thin-walled guiding sheath preparation: 5.In order to activate the hydrophilic coating, where labeled, it is recommended to wet the halo one¿ thin-walled guiding sheath with sterile saline solution immediately prior to its insertion in the body.8.Backload the distal tip of the halo one¿thin-walled guiding sheath dilator over the prepositioned guidewire and advance the tip to the introduction site.9.Advance the dilator and the sheath through the skin and into the vessel.Grasp the sheath and dilator assembly close to the skin while advancing to avoid buckling, employ a rotating motion while advancing as required.(note: if using a hydrophilic guidewire, ensure that it is kept hydrated with sterile heparinized saline, at all times.) 10.Carefully advance the dilator and the sheath over the wire to the site required within vessel.The radiopaque marker identifies the sheath tip location under fluoroscopy.19.Dispose of the single-use device.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
HALO ONE
Common Device Name
GUIDING SHEATH
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17117104
Report Number9616666-2023-00099
Device Sequence Number6574600
Product Code DYB
UDI-Device Identifier00801741161926
UDI-Public(01)00801741161926
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K192313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHLO54535
Device Catalogue NumberHLO54535
Device Lot NumberCMFX0123
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2023
Supplement Date Received by Manufacturer07/12/2023
Initial Report FDA Received Date06/13/2023
Supplement Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown